Thunderstorm Wind, Carbon
- When
- July 6, 2:48 PM MST
- Where
- Carbon County, (Rwl)rawlins Airport
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.800, -107.200
A weak thunderstorm produced a microburst near Rawlins, WY.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A weak thunderstorm produced a microburst near Rawlins, WY.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 6, 12:26 PM MST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 126 PM MDT SUN JUL 6 2008 .SHORT TERM...TONIGHT THROUGH TUESDAY... SEVERAL CONCERNS TODAY...FIRST IS THE CLOUD COVERING SLOWING THE WARMING TODAY WHERE SOME LOCATIONS WILL BE LUCKY TO HIT THE FORECAST HIGHS. SECONDLY IS THE THREAT OF SEVERE WEATHER THIS AFTERNOON AND EVENING. LATEST OUTLOOK HAS SLIGHT RISK IN THE NORTHERN CWA AND JUST TO THE EAST/SOUTHEAST OF THE CWA. 18Z SURFACE ANALYSIS HAS 55 DEW POINTS ACROSS THE PANHANDLE. RADAR HAS HAD WEAK RETURNS ALL DAY BUT NOW STARTING TO SHOW SOME CONVECTION WITH A FEW LIGHTNING STRIKES IN CARBON COUNTY. FINAL CONCERN IS THE STRONG UPSLOPE FLOW THAT DEVELOPS OVERNIGHT AND MODELS INDICATE LOTS OF LOW CLOUD CEILINGS AFTER 09Z TONIGHT THROUGH MID MORNING MONDAY WHICH SHOULD SLOW DOWN EARLY HEATING AGAIN TOMORROW. SO WITH THAT SAID LOOKS LIKE THERE SHOULD BE GOOD CHANCE OF PRECIPITATION THIS EVENING ESPECIALLY IN THE NORTH SO HAVE INCREASED POPS TO THE LIKELY CATEGORY IN THOSE AREAS. BEGINNING OF THE WEEK SHOULD HAVE MORE SEASONABLE TEMPERATURES WITH ONLY THE SLIGHTEST CHANCES OF RAIN. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... NORTHWEST FLOW WILL BE ALOFT ON TUESDAY NIGHT...WITH LOW LEVEL SOUTHEASTERLY UPSLOPE FLOW AT THE SURFACE. A WEAK SHORTWAVE WILL BE PRESENT ABOVE 500MB AND IN COMBINATION WITH LOW LEVEL OROGRAPHIC LIFT...ISOLATED CONVECTION TO LINGER INTO TUESDAY EVENING ACROSS THE AREA...WITH THE BEST CHANCES IN THE SOUTHERN LARAMIE RANGE. MID AND UPPER FLOW WILL BACK ON WEDNESDAY AND THURSDAY AS WEAK ANTICYCLONIC FLOW REMAINS OVERHEAD. THIS WILL BE A MOSTLY DRY PERIOD...WITH THE EXCEPTION OF MAYBE SOME WEAK CONVECTION ACROSS EXTREME SOUTHEAST WYOMING LATE WEDNESDAY. MEDIUM RANGE MODELS BEGIN TO DIVERGE PRETTY SIGNIFICANTLY ON FRIDAY...WHICH WOULD HAVE SUBSTANTIAL IMPACTS ON SENSIBLE WEATHER DURING THE FRIDAY THROUGH SUNDAY PERIOD. BOTH THE 12Z GFS AND 00Z ECMWF HAVE AN UPPER LOW MOVING ACROSS SOUTHERN CANADA THURSDAY NIGHT AND FRIDAY...WITH THE 12Z GFS THE STRONGER AND QUICKER SOLUTION. THE 12Z GFS BRINGS THE FROPA THROUGH LATE FRIDAY. THE LARGEST DIFFERENCE REALLY BEGINS ON FRIDAY AS THE GFS ACCELERATES THE UPPER LOW EASTWARD...BRINGING IN PRIMARILY DRIER AIR INTO THE WEEKEND. THE 00Z ECMWF...ON THE OTHER HAND...DROPS A SECONDARY LOW INTO THE PACIFIC NORTHWEST ALLOWING AMPLE TIME FOR SUBTROPICAL MOISTURE TO ENTRAIN THE FLOW...WHICH WOULD LEAD TO A LARGELY UNSETTLED UPCOMING WEEKEND. GIVEN THE UNCERTAINTY THAT EXISTS...WILL MAINTAIN PRECIPITATION CHANCES ON BOTH SATURDAY AND SUNDAY AND AWAIT SUBSEQUENT MODEL OUTPUT FOR CLARIFICATION. TEMPERATURES WILL WARM THROUGH THURSDAY...WITH A COOL DOWN BACK TO CLIMATOLOGICAL AVERAGES FOR THE WEEKEND. && .AVIATION...SCATTERED THUNDERSTORMS AND SHOWERS THROUGH 7/06Z WITH MVFR/IFR DEVELOPING AFTER 7/06Z IN UPSLOPE FLOW. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...GRIFFITH LONG TERM....HAHN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1033 AM MDT SUN JUL 6 2008 WYZ061>066-069-071645- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS- 1033 AM MDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING BUT AT THIS TIME ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOME STORMS WILL OCCUR MONDAY THROUGH WEDNESDAY AND AGAIN ON SATURDAY...BUT THEY SHOULD REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059-060-067-068-070-071645- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-PINE BLUFFS- 1033 AM MDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD PRODUCE PENNY SIZE HAIL OR LARGER. IN ADDITION SOME STORMS MAY GENERATE WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOME STORMS WILL OCCUR MONDAY THROUGH WEDNESDAY AND AGAIN ON SATURDAY...BUT THEY SHOULD REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...ESPECIALLY EAST OF INTERSTATE 25. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE GRIFFITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 241 PM MDT SUN JUL 6 2008 WYZ059-061>064-062245- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...RAWLINS...HANNA... MEDICINE BOW...CENTENNIAL...GARRETT 241 PM MDT SUN JUL 6 2008 ...THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF SOUTHEAST WYOMING... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE VERY SLOWLY TO THE NORTHEAST AT AROUND 10 MPH. VERY HEAVY RAIN AND PEA SIZE HAIL CAN BE EXPECTED WITH THESE STORMS. GRIFFITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
310 PM MDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HEAVY RAIN 11 SW KIMBALL 41.12N 103.81W
07/06/2008 E0.41 INCH KIMBALL NE TRAINED SPOTTER
RAIN FELL IN 15 MINUTES. RAIN LET UP JUST A LITTLE.
&&
DDEALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
343 PM MDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HEAVY RAIN 11 SW KIMBALL 41.12N 103.81W
07/06/2008 M0.60 INCH KIMBALL NE TRAINED SPOTTER
THIS RAIN FELL IN ONE HOUR. THE RAIN IS NOW JUST
SPRINKLES.
&&
DDEALThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2008Every state in 2008This day in weather historyWarnings in Wyoming, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100175.